Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 154, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2013, 6:16 PM CDT for 8 counties in Kansas. It was in force for 59 min. 27 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 27, 2013, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Butler County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 31 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:19 PM CDT | TSTM WND GST 60 | Halstead, KS | |
| Jun 27, 6:20 PM CDT | TSTM WND GST 60 | Hesston, KS | |
| Jun 27, 6:21 PM CDT | TSTM WND GST 60 | Hesston, KS | KAKE TV REPORTED 60MPH WINDS IN HESSTON. |
| Jun 27, 6:30 PM CDT | TSTM WND GST 60 | 4 Nw Zenda, KS | 2 INCH TREES DOWN WITH WINDS ESTIMATED AT 60 MPH NEAR WILLOWDALE. TIME ESTIMATED FROM RADAR. |
| Jun 27, 6:37 PM CDT | TSTM WND GST 63 | Newton Airport, KS | |
| Jun 27, 6:37 PM CDT | TSTM WND GST 71 | West Wichita, KS | MEASURED 71MPH WIND GUST AT 21ST AND TYLER. |
| Jun 27, 6:38 PM CDT | TSTM WND GST 60 | 5 Nw Bentley, KS | |
| Jun 27, 6:40 PM CDT | TSTM WND GST 70 | 1 Wsw Haysville, KS | SPOTTER ESTIMATES 65 TO 70 MPH WINDS AND 2 TO 3 INCH TREE LIMBS DOWN. |
| Jun 27, 6:47 PM CDT | TSTM WND GST 80 | 2 E Harper, KS | |
| Jun 27, 6:49 PM CDT | TSTM WND DMG | Maize, KS | SEVERAL LARGE TREES AND TREE LIMBS DOWN ACROSS TOWN AND SHINGLES BLOWN OFF ROOFS. |
| Jun 27, 6:50 PM CDT | TSTM WND GST 70 | West Wichita, KS | 70MPH WIND GUSTS REPORTED NEAR MAIZE AND 21ST. |
| Jun 27, 6:53 PM CDT | TSTM WND GST 59 | Mcconnell Air Force Bas, KS | |
| Jun 27, 6:54 PM CDT | TSTM WND DMG | 2 S Wichita, KS | 5 INCH DIAMETER TREES LIMBS DOWN. |
| Jun 27, 6:54 PM CDT | TSTM WND DMG | West Wichita, KS | TRAINED SPOTTER REPORTS AN 8 TO 12 INCH DIAMETER TREE WAS UPROOTED WITH AN ESTIMATED 75 TO 80 MPH GUST. |
| Jun 27, 6:54 PM CDT | TSTM WND GST 58 | Jabara Airport, KS | |
| Jun 27, 6:54 PM CDT | TSTM WND GST 80 | Wichita, KS | TRAINED SPOTTER ESTIMATES WINDS OF 75 TO 80 MPH. |
| Jun 27, 6:55 PM CDT | TSTM WND GST 62 | 4 Nnw Clearwater, KS | |
| Jun 27, 7:00 PM CDT | TSTM WND DMG | Wichita Mid Continent A, KS | SEVERAL BAGGAGE CARS FLIPPED OVER. SMALLER FEDERAL EXPRESS CARGO PLANE SUSTAINED WING DAMAGE AND WAS TURNED 180 DEGREES. 3 OVERHEAD GARAGE DOORS WERE BLOWN IN. |
| Jun 27, 7:00 PM CDT | TSTM WND GST 89 | Wichita Mid Continent A, KS | |
| Jun 27, 7:02 PM CDT | TSTM WND DMG | 3 E Eastborough, KS | TRAINED SPOTTER REPORTS SCATTERED ELM TREES DOWN OF 2 TO 3 FEET IN DIAMETER FROM 120TH TO 127TH EAST ON DOUGLAS. |
| Jun 27, 7:02 PM CDT | TSTM WND DMG | West Wichita, KS | FIREWORKS TENT BLOWN OVER AT 167TH AND US54 IN WEST WICHITA. |
| Jun 27, 7:02 PM CDT | TSTM WND GST 69 | Mcconnell Air Force Bas, KS | |
| Jun 27, 7:10 PM CDT | TSTM WND DMG | 5 Wnw Clearwater, KS | 8 INCH DIAMETER TREE DOWN. REPORTED BY NWS EMPLOYEE. DELAYED REPORT |
| Jun 27, 7:10 PM CDT | TSTM WND DMG | West Wichita, KS | OFF DUTY NWS EMPLOYEE REPORTED WIDESPREAD MAJOR TREE DAMAGE ACROSS WEST WICHITA...INCLUDING SOME TREES ON HOMES. |
| Jun 27, 7:11 PM CDT | TSTM WND DMG | 3 N Rose Hill, KS | SEVERAL 4 TO 5 INCH TREE LIMBS KNOCKED DOWN. |
| Jun 27, 7:17 PM CDT | TSTM WND DMG | 1 E Belle Plaine, KS | POWER POLES KNOCKED DOWN FROM THUNDERSTORM WIND GUSTS. |
| Jun 27, 7:20 PM CDT | TSTM WND DMG | Rose Hill, KS | 6 INCH DIAMETER TREE LIMBS DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS53 KICT 272316
SVRICT
KSC015-077-079-095-115-155-173-191-280015-
/O.NEW.KICT.SV.W.0154.130627T2316Z-130628T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 612 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWTON...TO MOUNT HOPE...TO KINGMAN...TO
NASHVILLE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...EL DORADO...ANTHONY...SEDGWICK...ZENDA...
ANDALE...COLWICH...WHITEWATER...CHENEY...VALLEY CENTER...BURNS...
MAIZE...PARK CITY...GODDARD...POTWIN...WEST WICHITA...ATTICA...
NORWICH...WICHITA MID CONTINENT AIRPORT AND NORTHEAST WICHITA.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING WIDESPREAD DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3737 9836 3738 9847 3762 9847 3777 9825
3818 9737 3848 9738 3837 9716 3810 9686
3783 9663 3700 9781 3700 9836
TIME...MOT...LOC 2315Z 321DEG 38KT 3803 9730 3789 9762
3763 9811 3739 9847
HAIL...0.75IN
WIND...70MPH
$$
KLEINSASSER4 follow-up statements
162
WWUS53 KICT 272330
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT THU JUN 27 2013
KSC015-077-079-095-115-155-173-191-280015-
/O.CON.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
SUMNER KS-SEDGWICK KS-RENO KS-MARION KS-KINGMAN KS-HARVEY KS-
HARPER KS-BUTLER KS-
630 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARPER...HARVEY...KINGMAN...SOUTHWESTERN MARION...
SOUTHEASTERN RENO...SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 715
PM CDT...
AT 625 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF PEABODY TO 8 MILES NORTHWEST OF
GODDARD TO 7 MILES SOUTH OF ZENDA...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...ANTHONY...EL DORADO...MAIZE...VALLEY CENTER...
GODDARD...WHITEWATER...BURNS...ATTICA...NORWICH...PARK CITY...WEST
WICHITA...WICHITA MID CONTINENT AIRPORT...POTWIN...HARPER...VIOLA...
NORTHEAST WICHITA...EAST WICHITA...CLEARWATER AND CONWAY SPRINGS.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 41.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WINDS TO AT LEAST
70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3737 9836 3738 9847 3762 9847 3777 9825
3818 9737 3848 9738 3837 9716 3810 9686
3783 9663 3700 9781 3700 9836
TIME...MOT...LOC 2329Z 326DEG 44KT 3804 9711 3767 9763
3730 9826
HAIL...0.75IN
WIND...70MPH
$$
DARMOFAL907
WWUS53 KICT 272340
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT THU JUN 27 2013
KSC015-077-079-095-115-155-173-191-280015-
/O.CON.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
SUMNER KS-SEDGWICK KS-RENO KS-MARION KS-KINGMAN KS-HARVEY KS-
HARPER KS-BUTLER KS-
640 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARPER...HARVEY...KINGMAN...SOUTHWESTERN MARION...
SOUTHEASTERN RENO...SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 715
PM CDT...
AT 634 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITEWATER TO GODDARD TO ATTICA...AND MOVING SOUTHEAST
AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...ANTHONY...EL DORADO...HARPER...VIOLA...POTWIN...
NORTHEAST WICHITA...CLEARWATER...EAST WICHITA...CONWAY SPRINGS...
SOUTH WICHITA...HAYSVILLE...MCCONNELL AIR FORCE BASE...ARGONIA...
ANDOVER...TOWANDA...DERBY...WALDRON...MULVANE AND ROSE HILL.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE
CAPABLE OF PRODUCING SIGNIFICANT WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3737 9836 3738 9847 3762 9847 3777 9825
3818 9737 3848 9738 3837 9716 3810 9686
3783 9663 3700 9781 3700 9836
TIME...MOT...LOC 2339Z 326DEG 44KT 3796 9708 3758 9752
3721 9821
HAIL...0.75IN
WIND...80MPH
$$
DARMOFAL874
WWUS53 KICT 272348
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT THU JUN 27 2013
KSC015-077-079-095-115-155-173-191-280015-
/O.CON.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
SUMNER KS-SEDGWICK KS-RENO KS-MARION KS-KINGMAN KS-HARVEY KS-
HARPER KS-BUTLER KS-
648 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARPER...HARVEY...KINGMAN...SOUTHWESTERN MARION...
SOUTHEASTERN RENO...SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 715
PM CDT...
AT 644 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM POTWIN TO CLEARWATER TO 7 MILES SOUTHEAST OF ATTICA...
AND MOVING SOUTHEAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS. SIGNIFICANT WIND DAMAGE IS LIKELY.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...ARGONIA...TOWANDA...DERBY...WALDRON...
MULVANE...ROSE HILL...AUGUSTA...BLUFF CITY...BELLE PLAINE...
FREEPORT...MILAN...EL DORADO LAKE...RIVERDALE...MAYFIELD AND
WELLINGTON AIRPORT.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3737 9836 3738 9847 3762 9847 3777 9825
3818 9737 3848 9738 3837 9716 3810 9686
3783 9663 3700 9781 3700 9836
TIME...MOT...LOC 2348Z 326DEG 44KT 3787 9700 3749 9744
3712 9813
HAIL...0.75IN
WIND...80MPH
$$
DARMOFAL688
WWUS53 KICT 272359
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT THU JUN 27 2013
KSC115-155-280009-
/O.CAN.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
RENO KS-MARION KS-
659 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION AND
SOUTHEASTERN RENO COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3700 9836 3736 9836 3738 9847 3762 9847
3773 9826 3773 9770 3802 9770 3818 9737
3818 9716 3809 9715 3808 9686 3783 9663
3700 9781
TIME...MOT...LOC 2359Z 326DEG 44KT 3776 9684 3740 9740
3699 9804
$$
KSC015-077-079-095-173-191-280015-
/O.CON.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARVEY KS-HARPER KS-BUTLER KS-
659 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARPER...HARVEY...KINGMAN...SEDGWICK AND NORTHERN SUMNER
COUNTIES UNTIL 715 PM CDT...
AT 658 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EL DORADO TO 7 MILES WEST OF BELLE PLAINE TO
MANCHESTER...AND MOVING SOUTHEAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...90 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. EXPECT EXTENSIVE TREE
DAMAGE AND POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
BLUFF CITY...MULVANE...BELLE PLAINE...RIVERDALE...MAYFIELD AND
WELLINGTON AIRPORT.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS THE ENTIRE AREA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3700 9836 3736 9836 3738 9847 3762 9847
3773 9826 3773 9770 3802 9770 3818 9737
3818 9716 3809 9715 3808 9686 3783 9663
3700 9781
TIME...MOT...LOC 2359Z 326DEG 44KT 3776 9684 3740 9740
3699 9804
HAIL...0.75IN
WIND...90MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:51 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 27, 1:51 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 151 PM CDT THU JUN 27 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 151 PM CDT THU JUN 27 2013 STRONG TO EXTREME INSTABILITY WILL RESIDE AHEAD OF THE SYNOPTIC COLD FRONT AND MESO/OUTFLOW BOUNDARIES WHICH WILL DRIFT SOUTH ACROSS THE FORECAST AREA THIS EVENING. THE MOST INTENSE ACTIVITY WILL BE DIURNALLY DRIVEN WITH IMPACT DURING THE LATE AFTERNOON THROUGH MID-EVENING. THE IMPETUS INTO THE LATE EVENING AND OVERNIGHT WILL HINGE ON POTENTIAL COLD POOL AND MESOSCALE OUTFLOWS...WHICH COULD DRIVE MOST OF THE CONVECTION SOUTHEAST OF THE AREA. WILL CONTINUE TO HIGHLIGHT THE ELEVATED SEVERE RISK FOR VERY LARGE HAIL AND DESTRUCTIVE WINDS GUSTS IN THE HAZARDOUS WEATHER OUTLOOK. THE SIGNIFICANT COOLING TREND IS STILL ON TRACK AS WE GO THROUGH THE WEEKEND...WITH A MEAN NORTHERLY FLOW REGIME BETWEEN THE AMPLIFIED WESTERN CONUS RIDGE AND EASTERN TROF. LITTLE CHANGE TO THE GOING TEMPERATURE TRENDS...SHOWING BELOW CLIMO TEMPERATURES BY SUNDAY. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 151 PM CDT THU JUN 27 2013 TEMPERATURES ARE EXPECTED TO REMAIN BELOW CLIMO THROUGH MUCH OF NEXT WEEK AS THE EASTERN CONUS UPPER TROF RETROGRADES WEST ACROSS THE MIDWEST AND PORTION OF THE PLAINS. THIS MAY ALSO LEAD TO MODEST CHANCES FOR CONVECTION BY MID-WEEK. DARMOFAL && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1245 PM CDT THU JUN 27 2013 THE MAIN AVIATION FORECAST CONCERNS ARE THE THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING AT ALL TERMINALS. UNTIL CONVECTION DEVELOPS...TERMINALS WILL REMAIN VFR WITH RELATIVELY LIGHT SOUTHERLY WINDS. AS THE SURFACE LOW BEGINS TO MOVE SOUTHEAST...CONVECTION WILL BEGIN TO DEVELOP AND IT IS EXPECTED TO FORM NORTHEAST OF KRSL AND MOVE SOUTHEAST ACROSS ALL TERMINALS. CURRENT THINKING IS TIMING WILL BEGIN AT 20-21Z FOR KRSL AND MOVE SOUTHEAST TO KCNU BY 00Z FOR MAIN LINE. THERE MAYBE SOME GIVE AND TAKE WITH THAT TIMING...BUT THE LATEST HIGH RESOLUTION GUIDANCE...HRRR/RAP HAVE BEEN CONSISTENT FOR THE LAST FEW RUNS WITH THAT TIMING. DURING THE CONVECTION HEAVY THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND STRONG WINDS. GUSTS OF 60MPH OR GREATER ARE POSSIBLE. HEAVY RAIN WILL CAUSE VISIBILITIES TO BE REDUCED AND CEILINGS TO DROP. HAVE INCLUDED A TEMP GROUP FOR MODERATE THUNDERSTORMS DROPPING INTO MVFR...BUT COULD SEE IFR TO LIFR CONDITIONS IN THE HEAVIEST OF STORMS...AT LEAST BRIEFLY. AFTER THE STORMS PASS...BEHIND THE COLD FRONT WINDS WILL BE NORTH TO NORTHEASTERLY WITH VFR CONDITIONS EXPECTED. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 94 66 89 / 50 10 10 10 HUTCHINSON 70 94 65 88 / 50 0 10 10 NEWTON 70 93 64 87 / 50 10 10 10 ELDORADO 70 93 63 87 / 60 10 10 10 WINFIELD-KWLD 73 94 65 90 / 50 10 10 10 RUSSELL 68 95 63 88 / 20 0 10 10 GREAT BEND 68 95 63 88 / 30 0 10 10 SALINA 69 94 65 88 / 40 0 10 10 MCPHERSON 69 94 64 88 / 50 0 10 10 COFFEYVILLE 74 93 66 88 / 60 20 10 0 CHANUTE 71 92 63 86 / 60 10 10 10 IOLA 71 91 63 86 / 60 10 10 10 PARSONS-KPPF 73 92 64 88 / 60 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 27, 2:30 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 230 PM CDT THU JUN 27 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 230 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR VERY LARGE HAIL TO TENNIS BALL SIZE AND DAMAGING WINDS TO 80 MPH ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING. THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT...THOUGH A FEW STRONG STORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. DANGEROUS HEAT WILL CONTINUE ACROSS THE AREA UNTIL EARLY THIS EVENING...WITH HEAT INDICES RANGING FROM 105 TO 112 DEGREES. PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY LINGER OVER THE SOUTHEAST CORNER OF KANSAS EARLY FRIDAY MORNING. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. COOLER WEATHER WILL SETTLE IN ACROSS THE REGION OVER THE WEEKEND AND CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS AGAIN BY TUESDAY NIGHT AND WEDNESDAY. WHILE THE SEVERE RISK IS LOW...A COUPLE OF STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE AREA FROM LATE THIS AFTERNOON THROUGH THE EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMB/ES
In the hours before
Local storm report, Jun 27, 5:33 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST 4 NW MCPHERSON 38.41N 97.71W
06/27/2013 E60 MPH MCPHERSON KS TRAINED SPOTTER
VERY LIMITED VISIBILITY DUE TO RAIN AND WINDS.
&&
SGSLocal storm report, Jun 27, 5:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 4 NW MCPHERSON 38.41N 97.71W
06/27/2013 E70 MPH MCPHERSON KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 27, 5:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST N MCPHERSON 38.37N 97.66W
06/27/2013 E80 MPH MCPHERSON KS TRAINED SPOTTER
70 TO 80 MPH WINDS ON THE NORTH SIDE OF MCPHERSON
&&
SGSLocal storm report, Jun 27, 5:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST MCPHERSON 38.37N 97.66W
06/27/2013 E85 MPH MCPHERSON KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 27, 5:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST 1 W MCPHERSON 38.37N 97.68W
06/27/2013 E80 MPH MCPHERSON KS TRAINED SPOTTER
&&
CDJLocal storm report, Jun 27, 6:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST MCPHERSON 38.37N 97.66W
06/27/2013 M85 MPH MCPHERSON KS TRAINED SPOTTER
SPOTTER WAS ON NORTH SIDE OF TOWN.
&&
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 59 min |
| Jun 27, 3:54 PM CDT | Special Weather Statement | ICT | Russell | 36 min |
| Jun 27, 4:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
| Jun 27, 4:11 PM CDT | Special Weather Statement | ICT | Russell | 34 min |
| Jun 27, 4:19 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 56 min |
| Jun 27, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 63 min |
| Jun 27, 4:31 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| Jun 27, 4:53 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 67 min |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 63 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | ICT | Russell | 30 min |
| Jun 27, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 61 min |
| Jun 27, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 45 min |
| Jun 27, 5:39 PM CDT | Areal Flood Warning | ICT | Barton | 4 hr |
| Jun 27, 5:46 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 44 min |
| Jun 27, 5:53 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 52 min |
| Jun 27, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.